MAUDE Adverse Event Report: ENCORE MEDICAL L.P. EMPOWR KNEE; DJO EMPOWR KNEETM, 1/8 QUICK CONNECT DRILL BIT

ENCORE MEDICAL L.P. EMPOWR KNEE; DJO EMPOWR KNEETM, 1/8 QUICK CONNECT DRILL BIT
Catalog Number 800-05-022
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Instrument failure - drill bit snapped during an anterior run out test.
 
Additional Manufacturer Narrative
Corrected data: see d.10.& h.10.Manufacturer narrative: the reason for this complaint was to report the drill bit snap during an anterior run out test.Drill bit possible time in service is 2.8 years.This event occurred during surgery near the patient.This event occurred during surgery near the patient.There was another suitable device available, the incident did not cause a delay in surgery, surgery was completed as intended, there was no risk or adverse event reported and the instrument was inspected prior to surgery and was found to be acceptable.The devices were returned to djo on 19-dec-2019 and examined by registered medical assistant (rma) at djo surgical.Examination confirmed the complaint, the returned drill bit is broken at the cutting flutes.The reported condition could possibly be a result of heavy use/misuse/wear and care must be taken to avoid compromising their performance, refer to the ifu.A review of the device history record (dhr) revealed, when released for use, met design and manufacturing requirements.Complaint database review showed previous complaints but there were no indications that this instrument has a design or material deficiency.There had been one previous complaints against the reported lot number.Summary of complaints: 1 dull/worn, 1 bent, 20 broke/cracked/damaged.The root cause of this complaint was due to drill bit snap during an anterior run out test.This event is attributable to damage incurred from prolonged use and through misuse or rough handling which surgical instruments are subjected to.This is not an event associated with a product failure, malfunction or issue.There are no indications that this instrument has a design or material deficiency therefore no containment of inventory is required.Event is associated with instrument usage, not a design or manufacturing issue.Surgical instruments condition can be determined while being used for its intended purpose.The replacement of surgical instruments due to normal wear and tear does not indicate a product deficiency, failure or issue.No further action is deemed necessary at this time.

Brand Name
EMPOWR KNEE
Common Device Name
DJO EMPOWR KNEETM, 1/8 QUICK CONNECT DRILL BIT
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445, TX 78758 5445
MDR Report Key9505849
Report Number1644408-2019-01327
Device Sequence Number19663130
Product Code HTW
UDI-Device Identifier00888912408677
UDI-Public(01)00888912408677
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
B089255
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number800-05-022
Device Lot Number228720L01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2019
Initial Date Received by Manufacturer 11/08/2019
Supplement Date Received by Manufacturer02/04/2020
Initial Report FDA Received Date12/20/2019
Supplement Report FDA Received Date03/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1